MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BN7TCDF8L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient ((b)(6) kgs) underwent an atrial fibrillation (afib)/ atrial flutter (aflutter) ablation procedure with a (b)(6) nav ds bi-directional electrophysiology catheter.The patient suffered cardiac tamponade requiring surgical intervention.It was reported that while ablating the cavo-tricuspid isthmus (cti) line, the physician heard a steam pop and it was noticed the patient had pericardial effusion.The effusion was confirmed via the patient's blood pressure declining and via the ice catheter.A pericardiocentesis was done and 970 ccs of fluid were removed.The patient is going to the operating room (or) for surgical repair.The patient was not stable when they left the room for the or and the reporter heard that when the patient arrived in the or their blood pressure dropped again.The reporter did not speak to the physician.The reporter stated they were using an 8 mm "df" curve ablation catheter, bwi cs catheter, accunave catheter, and cryo sheath.The ablation catheter did not go into the left side of the heart only the cyro.The smartablate generator was set for 70 watts and 60 degrees, but they think they only used 65 watts.Additional information: it was reported that there was a steam pop during an afib/aflutter procedure.The patient condition is stable and their outcome from this adverse event is improved.The patient did require extended hospitalization because of the adverse event, the patient went to the or for perforation near cti.A transseptal puncture was performed but according to the reporter not relevant in the incident.Correct catheter settings were selected on the generator.No error messages were observed on biosense webster equipment during the procedure.The noted temperature, impedance and power at the time of steampop: temp-62, impedance- 78-82, power-70 watts.Steam pop is not mdr-reportable.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
On (b)(6)2022, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1-mar-2022, the product investigation was completed.It was reported that a 77 year-old female patient (74 kgs) underwent an atrial fibrillation (afib)/ atrial flutter (aflutter) ablation procedure with a ez steer¿ nav ds bi-directional electrophysiology catheter.The patient suffered cardiac tamponade requiring surgical intervention.Device evaluation details: visual analysis of the returned product revealed that no damage or anomalies were observed on the ez steer nav ds catheter.Per the event, several tests were performed.The magnetic, temperature and electrical features were tested, and no issues were observed.Also, the product was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30654241m number, and no internal action related to the complaint was found during the review.No malfunction was observed during the product analysis.The instructions for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12974554
Report Number2029046-2021-02157
Device Sequence Number4278074
Product Code OAD
UDI-Device Identifier10846835003000
UDI-Public10846835003000
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberBN7TCDF8L
Device Catalogue NumberBN7TCDF8L
Device Lot Number30654241M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer01/12/2022
03/01/2022
Initial Report FDA Received Date12/10/2021
Supplement Report FDA Received Date02/01/2022
03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age77 YR
Patient SexFemale
Patient Weight74 KG